MAUDE Adverse Event Report: KERI MEDICAL SA TOUCH® - CMC1 PROSTHESIS; TOUCH® - CMC1 PROSTHESIS OFFSET NECK 15° - 8MM - M

KERI MEDICAL SA TOUCH® - CMC1 PROSTHESIS; TOUCH® - CMC1 PROSTHESIS OFFSET NECK 15° - 8MM - M
Model Number TOUCH® - CMC1 PROSTHESIS OFFSET NECK 15° - 8MM - M
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Codes Metal Related Pathology (4530); Implant Pain (4561); Joint Impingement (4834)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed since the affected device was returned for investigations.A review of the device history record for the reported lot did not indicate any abnormalities related to the reported event.After a thorough investigation (medical imaging, returned device, device history record review, complaint history review), it appears that the premature breakage of the pe liner is most probably due to the patient activity (stone sculpting) involving repeated medium- to high-intensity impacts.In addition to this, the surgeon assessment (neck too long) indicates an increased risk of mechanical overstress, and the explant analysis revealed signs of initial intra-prosthetic conflict.The identified root cause represents the most likely explanation based on current evidence and does not constitute definitive proof of causality.
 
Event or Problem Description
It was reported that a 72-year-old male patient underwent a primary touch implantation on (b)(6) 2022 on the left thumb and a revision on (b)(6) 2025.He has been experiencing thumb pain since (b)(6) 2025.He works as an artisan and he participated in a stone-sculpting course, which involved significant mechanical stress on the hand.During the revision, the pe liner was found fractured at the pole.On closer inspection, it was noted that the edge of the pe was thinner at the pole than on the side, which indicates, as per the surgeon, that the initial neck length was too long.Metallosis was also observed, tissues were sent for lab testing.Since the cup was still in good condition and showed no scratches, the surgeon only replaced the neck.

Brand Name
TOUCH® - CMC1 PROSTHESIS
Common Device Name
TOUCH® - CMC1 PROSTHESIS OFFSET NECK 15° - 8MM - M
Manufacturer (Section D)
KERI MEDICAL SA
chemin du pre-fleuri 5
plan-les-ouates, 1228
SZ  1228
Manufacturer (Section G)
KERI MEDICAL FRANCE
34 rue antoine redier
archamps, 74160
FR   74160
Manufacturer Contact
camille miletto
chemin du pre-fleuri 5
plan-les-ouates, 1228
SZ   1228
MDR Report Key23875573
Report Number3024706750-2025-00037
Device Sequence Number21450053
Product Code SFA
UDI-Device Identifier07640181160051
UDI-Public07640181160051
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P240020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberTOUCH® - CMC1 PROSTHESIS OFFSET NECK 15° - 8MM - M
Device Catalogue NumberNTO158
Device Lot NumberX5732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale